Cipro® (ciprofloxacin) is a medication often prescribed for treating various bacterial infections.
Although most people tolerate this antibiotic well, Cipro can cause severe allergic reactions. Contact your healthcare provider right away if you are taking Cipro and experience any signs of an allergic reaction, such as:
Unexplained swelling of the mouth or throat
It is also important to know that Cipro can cause other problems (such as negative drug interactions) and may not be suitable for some people. Therefore, make sure your healthcare provider is aware of any other medications you are taking, including nonprescription medicines, herbal supplements, and vitamins.
(For a more complete list of possible reactions, including potentially serious allergic reactions, click Cipro Warnings and Precautions. This article also discusses who may not be able to safely use this antibiotic.)
Written by/reviewed by: Kristi Monson, PharmD;Arthur Schoenstadt, MD
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click